MAUDE Adverse Event Report: NEURAVI LTD. EMBOGUARD; CATHETER, PERCUTANEOUS, NEUROVASCULATURE

NEURAVI LTD. EMBOGUARD; CATHETER, PERCUTANEOUS, NEUROVASCULATURE
Catalog Number BG8795U
Medical Device Problem Codes Burst Container or Vessel (1074); Material Twisted/Bent (2981)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 12/19/2025
Type of Reportable Event Malfunction
Event or Problem Description
The healthcare professional reported that during the procedure treating a cerebral infarction with the occlusion in the internal carotid artery (ica), the devices were used in accordance with the instruction for use (ifus).The 95cm emboguard 87 balloon guide catheter (bgc) (bg8795u / 9968236) was used for the subarachnoid hemorrhage (sah), and it ruptured during use.It was reported that the emboguard bgc was replaced with a new device and the procedure continued.A continuous flush was maintained; the concomitant microcatheter was a phenom¿ microcatheter (medtronic).There was no negative impact on the patient.Additional information is pending.Additional information was received on 23-dec-2025.Per the information, ¿the vessel was severely calcified and tortuous, and the emboguard was being advanced with the balloon inflated.The physician commented that the balloon likely contacted a calcified lesion at some point and ruptured, making inflation impossible.Kink was observed on the retrieved emboguard catheter, but there were no comments about catheter damage such as kink during advancement.It is possible the catheter kinked during removal from the patient¿s body.¿ on 29-dec-2025, additional info was received.Per the information, there was excessive vessel tortuosity.
 
Additional Manufacturer Narrative
Manufacturer¿s ref.No: (b)(4).Information regarding patient identifier, date of birth, age, sex, gender, weight, race, and ethnicity were not provided.Section e.1: the initial reporter phone is not available / reported.Section h.3: the device is available to be returned for evaluation and testing.However, it has not been received to date.If the device returns, a device investigation will be performed.A review of manufacturing documentation associated with this lot (9968236) presented no issues during the manufacturing or inspection processes related to the reported complaint.There were no internal actions related to device manufacture or inspection.This report is being submitted pursuant to the provisions of 21 cfr, part 803.This report may be based on information which has not been investigated or verified prior to the required reporting date.This report does not reflect a conclusion by cerenovus, or its employees that the report constitutes an admission that the product, cerenovus, or its employees caused or contributed to the potential event described in this report.If information is obtained that was not available for the initial report, a follow-up report will be filed as appropriate.Missing information from this report is identified as blank; this information was not provided in the reported event or available at the time of report submission.The manufacturer will submit a supplemental report if new facts arise which materially alter information submitted in a previous mdr report.Additional information will be submitted within 30 days of receipt.
 
Additional Manufacturer Narrative
Manufacturer¿s ref.No: (b)(4).The purpose of this mdr submission is to report that the product analysis lab received the complaint device on 08-jan-2026.A supplemental 3500a report will be submitted once the product investigation has been completed.Updated sections: b.4, d.9, g.3, g.6.H.2, h.3, h.6, and h.11.The manufacturer will submit a supplemental report if new facts arise which materially alter information submitted in a previous mdr report.Additional information will be submitted within 30 days of receipt.
 
Additional Manufacturer Narrative
Manufacturer¿s ref.No: (b)(4).The purpose of this mdr submission is to report the investigational finding of the returned device.The complaint product was returned and received for evaluation and analysis.The investigation is documented below.Investigation summary: the initial examination of prior to disinfection emboguard device identified damage to the balloon and shaft damage (flattening).It was confirmed that the shaft deformation (flattening) ranged from about 1.5 cm to 8 cm from the distal end.It was confirmed that there was no kink or other damage to the shaft except for the flattening on the distal side, and that all joints were assembled correctly and there was no damage.Magnified observation after disinfection showed that the polymer jacket on the surface of the shaft was damaged and the braided wire was exposed in the flattening of the shaft.A tear was found in the balloon, and it was confirmed that the torn balloon was wrinkled on the distal balloon bond side.Due to shaft damage (flattening), it was not possible to perform a confirmation test of the inner diameter of the emboguard using a ball gauge.From the measurement of the working length, it was confirmed that the returned device was 98.4 cm, and it was confirmed that it was about 3.4 cm longer than the working length of 95 cm.In the balloon inflation test, fluid leakage was confirmed from the shaft damaged area about 7 cm from the distal end, and balloon inflation could not be confirmed.In checking the working length, it was confirmed that the returned product measured 98.4 cm against the specified 95 cm, showing an elongation of 3.4 cm.This suggests that the shaft was subjected to a load strong enough to cause it to stretch.¿ according to the physician's report, the patient's vessel exhibited calcification and tortuosity.The physician also reported that the emboguard balloon was manipulated within the patient's vessel while in an inflated state.Based on these points, it is possible that contact between the calcified vessel and the balloon caused damage to the balloon; however, this investigation did not determine the cause.The cause of the reported event could not be identified, but the instruction for use (ifu) contains the following precautions: - avoid use of the device in calcified or stented vessels as this may result in balloon/device damage.- to avoid balloon damage, minimize catheter movement during balloon inflation & while inflated.With the information available, a conclusive cause cannot be determined, however, given the broad sequence of events, there is no indication that the issue reported in the complaint is related to a manufacturing issue.A review of manufacturing documentation associated with this lot (9968236) presented no issues during the manufacturing or inspection processes related to the reported complaint.There were no internal actions related to device manufacture or inspection.Based on the manufacturing documentation review, there is no indication that the event is related to the device manufacturing process.As part of the post market surveillance program, information from this complaint is trended for statistical signals and corrective / preventive action may be triggered at a later time.Since there was no evidence to suggest the event was related to a manufacturing or design issue, no corrective actions will be taken at this time.Updated sections: b.4, g.3, g.6.H.2, h.3, h.6, and h.11.The manufacturer will submit a supplemental report if new facts arise which materially alter information submitted in a previous mdr report.Additional information will be submitted within 30 days of receipt.

Brand Name
EMBOGUARD
Common Device Name
CATHETER, PERCUTANEOUS, NEUROVASCULATURE
Manufacturer (Section D)
NEURAVI LTD.
block 3
ballybritt business park
galway H91 K 5YD
EI  H91 K5YD
Manufacturer (Section G)
LAKE REGION MEDICAL GALWAY
parkmore business park west
county galway H91 C K22
EI   H91 CK22
Manufacturer Contact
henry boden
31 technology dr
irvine, CA 92618
949788-2078
MDR Report Key23961396
Report Number3011370111-2026-00002
Device Sequence Number9528598
Product Code QJP
UDI-Device Identifier10886704082743
UDI-Public(01)10886704082743(11)250616(17)271215(10)9968236
Combination Product (Y/N)N
Initial Reporter CountryJA
PMA/510(K) Number
K212340
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Foreign,Health Professional,Company Representative
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup,Followup
Report Date (Section B) 01/23/2026
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue NumberBG8795U
Device Lot Number9968236
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 12/19/2025
Supplement Date Received by Manufacturer01/08/2026
01/23/2026
Initial Report FDA Received Date01/05/2026
Supplement Report FDA Received Date01/19/2026
01/23/2026
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured06/16/2025
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
PHENOM¿ MICROCATHETER (MEDTRONIC).
Patient SexUnknown